Update - xx


Firstly, a huge sincere thank you to all of you who has helped me yet again. I was in such a mess last night and earlier today, your replies meant so much to me and made me feel not alone and you gave me information I can trust – and I now don’t feel like a pest asking you all questions you have no doubt read many, many times!

So I am sorry for the delay, had a couple of hours sleep then proceeded to have a complete meltdown – I really thought I was losing the plot but my lovely Doctor brought me round again and feel like starting over again and back on the Pollyanna path!

So, my Doctor said try 2.5 Bisop and carry on with the Flec as PIP. He said it definitely needs some tweaking but he would rather Matt Fay decided. So, I am going to see the Af nurse, Shona who works with Matt Fay tomorrow and will have a good chat with her. My Doc asked me to ask Shona to liaise with Matt to see if we can tweak the tablets before I see him in January and to try and get me through Andy’s operation on Friday. He also told me not to take Magnesium or Potassium. I also mentioned about an ablation but that would be Matt who decides – I really want an EP study but I will have to wait I suppose. Oh and I am very concerned about not having any stroke meds – but again, he said to speak to Matt and reassured me I am 0 on the chart.

I have to be positive, I have no other option and again the episode only lasted 8 hours, not 24hrs so something must be working eh!!

Sara xxxxxxxx

13 Replies

  • Hi Sara

    Really great to read your positive email and your plans for the coming weeks.

    It may be useful to do your own assessment on the CHADS2VASc as I am no medical professional but understood that being female automatically gives you a score 1 regardless of age and other conditions.

  • From what you have posted it would appear the Flecanaide is working will be interesting to see what the EP says - I was having the same issues with PIP , I was then put on 2X50mg Flec daily which has worked very well.

  • so glad you arefeeling a bit more positive after your what must have been a real bad night for you sara.

    hope you and your hubby both start to feel a bit better soon.

    remember you are not alone a lot of us are on line each and every day to support each other



  • As I understand it you can elect to go on anticoagulants anyway. Yes I also believe that you have a score of 1 anyway. Also your other / previous health issues may add a point. In addition as it was explained to me by GP initially that ishe felt that I should be anticoagulated in the interim because until all the assessments had been done it would be unknown as to any other issues. From what I now know I suspect that she could hear the gurgling in my heart which meant problems with valve(s) which turned out to be the case. Obviously many people just have AF but quite a few have other heart issues. She said that EP needed to decide which one of the NOACs was the best in my case. My EP agreed I should have Anticoagulation and said it should be Apixaban. Three plus months later changed to warfarin so that I could have ablation.

    From what I remember from all of the info you have given in various posts in your case my gut reaction would be to go straight onto warfarin because you are likely to end up on it if you do have an ablation. That way if you are one of the unlucky ones with warfarin intollerance to some degree there is time to stabilise as best as possible. In my case I started warfarin 3 months before ablation but INR swung all over the place (as per other responses to posts) and I was out of range more often than not. Fortunately my EP is one who is not bothered by not being in range for the 4 weeks before an ablation because as he said adjustments can be made on the day by injections. Other people's EPs on here have cancelled because they are not in range.

    Put your thoughts to AF nurse and Matt and don't be afraid to question and challenge.

    Also for tomorrow make sure you take along a written events log and get them to make a copy to put in their file. Also all test results. However make sure you take your originals home with you so there is no chance things are lost.

    Good luck tomorrow.

  • You don't need the stroke meds if you are one or below on CHADS. They are difficultSiide effects and have dangers of their own. Without other issues, be glad to be off them.

  • If you look at the analysis page it does not say no anti coags if score is 1. However if 2 or above then anticoag is the route. Even at 0 it is not a no no.

    Your words without other issues are the key ones which is what I eluded to above. Until it is fully confirmed that someone does not have other issues (which may be months and months later) then it is prudent to be anticoagulated. That was my GP's and EP's approach and proved well founded after the various tests threw up a number of other issues. Which increase my score. Obviously some may be straight in there with scores because they have easily identifiable conditions such as high BP.

    The vast majority of people have no problems with warfarin nor any effects. With the NOACs the jury is probably still out because of them only being a few years old but from what I have seen on here many are on them without any problems. I was on Apixaban and was very happy with it and only had to change at the beginning of January so that I could have an ablation. I found out that I had an intollerance to warfarin (which was confirmed quite separately by genetic testing and they did not know anything about any medications).

  • I'd ask Bob about anticoagulants or SRMGrandma, they know everything there is to know :)

    Very glad you're feeling better!

  • Sara, Please keep a written copy of all events . It is very frightening, but it will be diagnosed and treated. Listen to your Doctor and A/F Nurse and report all your concerns... write them down prior to any consultation , or you will forget most of your concerns? They require all information to build up a accurate profile of events.

    I have kept a complete diary of events for the last 21 months.... but mine was for Sick Sinus Syndrome, Sinus Pauses, Brady/Tachycardia and Chronotropic Incompence. It will get easier ,I can assure you.

  • Really pleased your on the mend again Sara. Hopefully with a bit of tweaking you can stablizes things. Hope everything goes well with your husbands op and will be thinking of you. I'm new to all this and just started on bios on Sunday for atrial flutter and have a 24hr monitor on now. Taking it back in the morning. Feel wiped out but I'm sure I'll get used to them as it's only day four.

    kind regards to you and your husband and keeping everything crossed for you.

    Vicky xx

  • Hi everyone and thank you for the advice!!

    I went to see the AF nurse and she had already spoken to my Doctor and Matt Faye and all agreed that I should have Flec on a daily basis, so I am on 100mg in a morning and 100mg on a night and 2.5 Bisoprolol daily. Oh and I can have another 100mg if/when AF starts. I have to also go for a ecg next week.

    I took my Alivecor readings and it seems I also have Supratachicardia also – but she said this is nothing to worry about and it common along with AF. Also said ablation will be discussed when I see Matt Fay and stroke meds.

    I am happy that I am trying something new but I now feel like I have had a few glasses of wine since my first Flec and Bisoprolol – is this normal, oh and my heart rate is 45bpm(normally 52ish so that’s no too bad) From what I have read 200mg Flec daily seems a lot but my I have a few stone to lose so maybe that’s why? Also does anyone thing it could be a success taking it daily and such a big amount?

    Thanks all xxxxxxx

  • You are making progress! It's not a lot of flecainide. Some of us get onto 150mgs x 2 a day.

  • Thanks Rellim,

    Oh I hope this works, the AF nurse said even if I still have episodes they shouldn't be as bad. But I don't mind this feeling like I have drank wine - I am more relaxed than I have been in weeks!!!! xxxxxxxxxxxxxxxxxx I am so lucky to have my Doctor who really goes out of his way for me and I really feel at ease with the AF nurse and seeing Matt Faye soon and you guys on here also.


  • It's difficult until you find a regime that works for you or until you have gained experience and it no longer feels as bad. Once you are on an even keel you gain confidence. Do hope all will go well tomorrow for your other half.

You may also like...